Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


rash...
Mar 15, 2006

I was diagnosed with HIV in Sept 05. I began treatment in Nov 05 with Reyataz and Kivexa(Epzicom) and am currently undetectable and doing great. But for the past few years I have been developing an erratic rash that appears on my face and scalp. I assume it began around the time i was infected with HIV...the numbers seem to coincide. It develops with a few spots that that continue to grow into patches that itch and burn on either side of my nose and forehead, with a few spots on my scalp as well. The rash lasts a week or so and disappears only to return a week or so later. As I said, this has been the routine for a couple of years now and is clearly not because of my meds, but could it be because of my virus? Food allergy? Both? My doctor is not sure and we have tried every combination of creams available. I have visited a dermatologist and can find no obvious cause. Is there anything you can suggest, or advice you can give?

Response from Dr. Henry

Often skin conditions such as yours are difficult to precisely diagnose and treat.I assume that seborrhea has been considered as a possible contributing condition? That is common in HIV+ patients in the locations you describe. Often use of an antifungal cream/shampoo on a regular basis (such as ketoconazole) helps some patients. Sometimes an oral antifungal med for several weeks may be tried on an empiric basis. For many patients effective control of HIV lessons the skin problems they have but that is not always true (as your situation suggests). KH



Previous
Severe cramps, diarhea and nausa
Next
what is the drug of choice for CMV resistant to gancyclovir?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement